Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 7, 2014, 3:21 PM CDT for Seminole County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 7, 2014, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Seminole County, OK
The radar
The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
750
WWUS84 KOUN 072021
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT SAT JUN 7 2014
OKZ031-032-072045-
SEMINOLE OK-HUGHES OK-
321 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEMINOLE AND
SOUTHWESTERN HUGHES COUNTIES UNTIL 345 PM CDT...
AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF FRANCIS...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3487 9641 3493 9641 3490 9642 3491 9648
3488 9651 3489 9655 3492 9656 3490 9661
3491 9666 3494 9668 3492 9673 3503 9673
3511 9639 3486 9635
TIME...MOT...LOC 2019Z 264DEG 13KT 3496 9663
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:50 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 7, 2:50 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT SAT JUN 7 2014
.DISCUSSION...
CONT TO DEAL WITH THE POTENTIAL FOR MULTIPLE ROUNDS OF
AFTN/EVENING SHOWERS/THUNDERSTORMS AND OVERNIGHT MCS IMPACTS. THIS
WILL LIKELY CONT FOR THE NEXT TWO... POSSIBLY THREE DAYS... UNTIL
UPPER LOW SWINGS OUT ACROSS THE AREA ON TUESDAY.
FOCUS FOR STORMS THIS AFTN... EXPECTED TO BE RESIDUAL OUTFLOW/SFC
FRONT LOCATED ACROSS SOUTHERN OKLAHOMA INTO WESTERN NORTH TEXAS.
SUFFICIENT INSTABILITY EXISTS FOR SEVERE STORMS WITH LARGE HAIL
AND GUSTY WINDS THE PRIMARY THREATS ALONG WITH VERY HEAVY
RAINFALL. STILL EXPECT ADDITIONAL DEVELOPMENT TO OCCUR TO OUR WEST
ACROSS THE HIGH PLAINS OF SOUTHEAST COLORADO... EASTERN NEW MEXICO
AND THE OK/TX PANHANDLES. THIS WILL CONGEAL INTO ANOTHER MCS THAT
LOOKS TO MAINLY AFFECT THE SOUTHERN HALF OF OKLAHOMA AND NORTH
TEXAS OVERNIGHT TONIGHT. WILL LIKELY DO IT ALL AGAIN SUNDAY AFTN
AND SUNDAY NIGHT.
HAVE GONE AHEAD AND EXPANDED THE FLASH FLOOD WATCH BOTH IN TIME
AND AREA. HAVE INCLUDED MUCH OF SOUTHERN OK AND ALL OF WESTERN
NORTH TEXAS THROUGH THE DAY ON MONDAY. DO THINK THAT NORTHERN
OKLAHOMA MAY SEE A QUIET NIGHT TONIGHT BEFORE MORE SIGNIFICANT
RAINS OCCUR SUNDAY NIGHT AND MONDAY. SO WILL KEEP THE WATCH GOING
THERE AND NOT HAVE TO REISSUE FOR THAT AREA AFTER TONIGHT. STILL
APPEARS THAT MANY LOCATIONS COULD SEE UPWARDS OF 3 TO 5 INCHES OF
RAIN BY THE TIME TUESDAY ROLLS AROUND.
MANY OF THE MODELS DO SHOW THE POTENTIAL FOR ONE LAST MCS
AFFECTING PARTS OF THE AREA WED NIGHT EARLY THURSDAY BEFORE UPPER
RIDGE BUILDS NORTHEAST OVER THE AREA. THIS WILL LIMIT RAIN CHANCES
BY THE END OF THE WEEK
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 81 67 80 / 70 40 70 60
HOBART OK 67 83 65 82 / 70 40 70 30
WICHITA FALLS TX 68 87 68 85 / 70 40 70 40
GAGE OK 63 78 62 80 / 50 30 60 30
PONCA CITY OK 65 78 65 79 / 40 40 70 70
DURANT OK 69 86 68 82 / 70 60 70 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR OKZ004>042-044>046-
050.
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ083>090.
&&
23/30Hazardous weather outlook, Jun 7, 11:55 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT SAT JUN 7 2014 OKZ004>048-050>052-TXZ083>090-081100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT. LOCATION... THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM WOODWARD TO ENID TO STILLWATER. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 5 PM THROUGH EARLY SUNDAY MORNING. IMPACTS... DAMAGING WIND GUSTS 60 TO 70 MPH LARGE HAIL UP TO THE SIZE OF PING PONG BALLS HEAVY RAINFALL MAY RESULT IN SOME FLOODING DISCUSSION... MODERATE INSTABILITY WILL BE IN PLACE THIS AFTERNOON...WITH TEMPERATURES IN THE 80S AND LOWER 90S. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND INTO THE EARLY EVENING...ALONG AN OUTFLOW BOUNDARY IN CENTRAL OKLAHOMA. ADDITIONAL STORMS IN THE HIGH PLAINS ARE EXPECTED TO EXPAND DURING THE AFTERNOON...THEN MERGE INTO A STORM COMPLEX THAT WILL MOVE EAST INTO SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS EVENING AND OVERNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS...ALONG WITH HEAVY RAINFALL...WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON AND NIGHT...MAINLY ACROSS THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES WILL DECREASE AFTER MONDAY BUT CONTINUE THROUGH THE WORK WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jun 7, 11:14 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1114 AM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST OKLAHOMA CITY 35.47N 97.51W
06/07/2014 M87.00 MPH OKLAHOMA OK ASOS
CORRECTED SOURCE OF THE REPORT.
&&
FMSpecial weather statement, Jun 7, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT SAT JUN 7 2014
OKZ031-032-072045-
SEMINOLE OK-HUGHES OK-
321 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEMINOLE AND
SOUTHWESTERN HUGHES COUNTIES UNTIL 345 PM CDT...
AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF FRANCIS...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3487 9641 3493 9641 3490 9642 3491 9648
3488 9651 3489 9655 3492 9656 3490 9661
3491 9666 3494 9668 3492 9673 3503 9673
3511 9639 3486 9635
TIME...MOT...LOC 2019Z 264DEG 13KT 3496 9663The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:53 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| Jun 6, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 42 min |
| Jun 6, 8:27 PM CDT | Special Weather Statement | OUN | Woodward | 18 min |
| Jun 6, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 43 min |
| Jun 6, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 35 min |
| Jun 6, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 57 min |
| Jun 6, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 46 min |
| Jun 6, 10:24 PM CDT | Flash Flood Warning | OUN | Harper, Major, Woods, Woodward | 3 hr |
| Jun 6, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Major, Woods, Woodward | 46 min |
| Jun 6, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 43 min |
| Jun 6, 11:03 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 27 min |
| Jun 6, 11:20 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa, Washita | 40 min |
| Jun 6, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Custer, Dewey, Garfield, Grant and 3 more | 48 min |
| Jun 7, 12:03 AM CDT | Special Weather Statement | OUN | Caddo, Jackson, Kiowa, Tillman, Washita | 27 min |
| Jun 7, 12:16 AM CDT | Special Weather Statement | OUN | Blaine, Garfield, Grant, Kingfisher | 29 min |
| Jun 7, 12:32 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher, Logan | 43 min |
| Jun 7, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 45 min |
| Jun 7, 12:50 AM CDT | Special Weather Statement | OUN | Kay, Noble | 25 min |
| Jun 7, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 48 min |
| Jun 7, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, Logan, McClain and 2 more | 50 min |
| Jun 7, 1:21 AM CDT | Special Weather Statement | OUN | Kay | 24 min |
| Jun 7, 1:25 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 50 min |
| Jun 7, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 41 min |
| Jun 7, 2:02 AM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Jun 7, 2:06 AM CDT | Special Weather Statement | OUN | Garvin, Jefferson | 24 min |
| Jun 7, 2:17 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pottawatomie, Seminole | 28 min |
| Jun 7, 2:34 AM CDT | Special Weather Statement | OUN | Carter, Hughes, Love, Murray, Pontotoc | 41 min |
| Jun 7, 9:54 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 18 hr |
| Jun 6, 11:43 PM CDT | Special Weather Statement | OUN | Foard, Knox, Wilbarger | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.